Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 319, NWS Shreveport, LA

November 8, 2000LaSalle Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Nov 8, 2000, 8:10 PM CST for LaSalle Parish, Louisiana. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Nov 8, 2000, 8:10 PM CST (02:10 UTC)
Expired
Nov 8, 2000, 8:45 PM CST
In force
35 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County LaSalle Parish, LA

What was reported inside it

TimeReportWhereRemark
Nov 8, 8:15 PM CSTHail 0.75Trout, LA

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
460 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 090212
SVRSHV
LAC059-090245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
810 PM CST WED NOV 8 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LA SALLE PARISH IN LOUISIANA

* UNTIL 845 PM CST

* AT 810 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER    
  RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF        
  JENA NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OVER JENA...MIDWAY AT 820 PM CST

THIS STORM WILL PRODUCE HAIL THE SIZE OF NICKELS AND POSSIBLY
HIGH AND DAMAGING WINDS TO NEAR 60 MPH

REPEATING...THE NATIONAL DWEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  LA SALLE PARISH IN LOUISIANA
UNTIL 845 PM CST.

LAT...LON 3159 9230 3141 9203 3167 9202 3192 9203
          3191 9228

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 1:35 PM CST, 6 hours 35 minutes earlier.

Area forecast discussion, Nov 8, 1:35 PM CST, 6 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
135 PM CST WED NOV 8 2000

NEGATIVE TILT SHORT WAVE TROF WILL MOVE ACROSS FORECAST AREA DURING
TONIGHT WITH NVA AND SUBSTANTIAL DRYING FORECAST BY ALL MODELS
DURING THURSDAY IN THE WAKE OF THE FOREMENTIONED TROF.

AREA WILL RECEIVE A NICE BREAK DURING THURSDAY AND FRIDAY AFTER A WET
FIRST WEAK OF NOVEMBER AS THE PERSISTENT DESERT SW LONG WAVE TROF
DURING THE LAST WEEK RETROGRADES AND SLOWLY DEAMPLIFIES WITH THE
KSHV FORECAST AREA UNDER A ZONAL FLOW REGIME DURING THIS WEEKEND.

CURRENT EXTENDED HAS SCTD SHOWERS FOR THE WEEKEND AS ONE LAST WEAK
SHORT WAVE TROF MOVES THROUGH FA.  NOT VERY CONFIDENT ABOUT
THIS...BUT FOR CONTINUITY SAKE...WILL NOT TOUCH THE EXTENDED DURING
THE WEEKEND FOR NOW.

RAINFALL HAS NOT BEEN THAT HEAVY OVER NE LA DURING THIS PAST WEEK
WITH STORM TOTALS ONLY OF ONE TO THREE INCHES.  STORMS ARE MOVING
ALONG AT A NICE CLIP NEAR 40 KNOTS THUS RAINFALL AMOUNTS SHOULD NOT
BE THAT EXCESSIVE.  FEEL THAT HEAVIER RAINFALL WILL REMAIN ALONG AND
S OF THE WARM FRONT ACROSS CENTRAL LOUISIANA AND EASTWARD.  IT ALSO
QUITE WORTH NOTING THAT THE REMNANTS OF EASTERN PACIFIC TROPICAL
DEPRESSION ROSA ARE ENTRAINING INTO THIS VIGOROUS SHORT WAVE TROF
BUT SHOULD AFFECT THE SE STATES PER WATER VAPOR AND INFRARED
SATELLITE TRENDS.  WITH THIS IN MIND...HAVE DECIDED TO DISCONTINUE
THE FLASH FLOOD WATCH FOR ALL OF NRN LA AND SRN AR.

WILL STAY CLOSE TO GUIDANCE TEMPERATURES FOR THURSDAY AND
FRIDAY...HOWEVER...WILL FORECAST ABOVE GUIDANCE FOR MLU TONIGHT.
VIII.

SHV 44/58/39/71 7300
MLU 50/54/39/69 8300
TXK 41/54/39/66 6200
TYR 39/55/38/71 3000
LFK 43/59/38/70 3000

In the hours before

Special weather statement, Nov 8, 3:12 PM CST, 4 hours 58 minutes before
LAZ001>006-010>014-017>022-090000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
312 PM CST WED NOV 8 2000

...PART OF TORNADO WATCH AREA CLEARED...

A TORNADO WATCH CONTINUES IN EFFECT THROUGH 6 PM...FOR GRANT...
WINN...LA SALLE...CALDWELL...AND OUACHITA PARISHES IN NORTH CENTRAL
LOUISIANA.

THE TORNADO WATCH HAS BEEN CANCELED FOR BIENVILLE...CLAIBORNE...
SABINE...RED RIVER...NATCHITOCHES...WEBSTER...LINCOLN...UNION...
AND JACKSON PARISHES...IN LOUISIANA.
Local storm report, Nov 8, 3:56 PM CST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
356 PM CST WED NOV 8 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0345 PM    10 SE JENA                LA   WIND DAMAGE
11/08/00   LA SALLE                       LAW ENFORCEMENT REPORTED
                                          POWER LINES DOWN IN THE
                                          SHARPTOWN
                                          COMMUNTIY
Local storm report, Nov 8, 4:30 PM CST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
430 PM CST WED NOV 8 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1220 PM    5 W SHREVEPORT            LA   .75 INCH HAIL
11/08/00   CADDO                          REPORTED BY LAW
                                          ENFORCEMENT.

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.